Alert archive / Wisconsin / Wind Chill Advisories in 2014
Wind Chill Advisory 4, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind chill advisory at Jan 7, 2014, 11:59 AM CST for 20 counties in Wisconsin. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2014, 11:59 AM CST (17:59 UTC)
- Expired
- Jan 8, 2014, 8:59 AM CST
- In force
- 21 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
377 WWUS43 KMKX 071759 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1159 AM CST TUE JAN 7 2014 ...COLD CONDITIONS GRADUALLY IMPROVING... .THE ARCTIC AIR SITTING OVER SOUTHERN WISCONSIN IS SLOWLY MOVING OUT WITH A PUSH OF WARMER AIR FROM THE SOUTHWEST. THE TEMPERATURES AND WIND CHILLS WILL CONTINUE TO MODERATE THROUGH THE AFTERNOON AS WINDS SLOWLY DIMINISH AS A RIDGE OF HIGH PRESSURE SHIFTS INTO THE UPPER MISSISSIPPI VALLEY. WIND CHILLS WILL REMAIN COLDER THAN 20 BELOW FOR A PORTION OF SOUTHEAST AND EAST CENTRAL WISCONSIN THROUGH TONIGHT AND INTO WEDNESDAY MORNING...SO ISSUED A WIND CHILL ADVISORY FOR THAT AREA. WIZ046-047-051-052-058>060-080200- /O.EXP.KMKX.WC.W.0001.000000T0000Z-140107T1800Z/ /O.NEW.KMKX.WC.Y.0004.140107T1800Z-140108T1800Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON- OZAUKEE- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BEAVER DAM...WEST BEND...PORT WASHINGTON 1159 AM CST TUE JAN 7 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST WEDNESDAY... ...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST WEDNESDAY. THE WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY. * TIMING...WIND CHILLS OF 20 TO 30 BELOW ZERO THROUGH WEDNESDAY MORNING. * WINDS...WEST 10 TO 20 MPH WITH A FEW HIGHER GUSTS...DIMINISHING TO 10 TO 15 MPH BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ056-057-062>072-071900- /O.EXP.KMKX.WC.W.0001.000000T0000Z-140107T1800Z/ SAUK-COLUMBIA-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-LAFAYETTE- GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...BARABOO...PORTAGE...WISCONSIN DELLS... DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...DARLINGTON...MONROE...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 1159 AM CST TUE JAN 7 2014 ...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY... THE WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY. WIND CHILL VALUES WILL CONTINUE TO BE IN THE 10 TO 20 BELOW ZERO RANGE THROUGH TONIGHT. IF YOU MUST BE OUTSIDE...REMEMBER TO TAKE PRECAUTIONS AGAINST THE COLD...SUCH AS WEARING SEVERAL LAYERS OF CLOTHING AS WELL AS A HAT AND GLOVES. $$ MRC
4 follow-up statements
680 WWUS43 KMKX 072142 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 342 PM CST TUE JAN 7 2014 ...COLD CONDITIONS AGAIN TONIGHT... .WITH CLEAR SKIES AND LIGHT WINDS OVERNIGHT...TEMPERATURES WILL DROP INTO THE NEGATIVE SINGLE DIGITS TO NEGATIVE LOWER TEENS. AT THESE TEMPERATURES...WIND CHILL VALUES WILL DROP DOWN QUICKLY WITH EVEN SMALL BURSTS OF WIND. WIND CHILLS WILL BE IN THE 15 TO 25 BELOW RANGE OVERNIGHT AND INTO WEDNESDAY MORNING. WIZ056-057-062>064-067>070-080545- /O.EXB.KMKX.WC.Y.0004.140108T0600Z-140108T1800Z/ SAUK-COLUMBIA-IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN-ROCK-WALWORTH- INCLUDING THE CITIES OF...BARABOO...PORTAGE...WISCONSIN DELLS... DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA 342 PM CST TUE JAN 7 2014 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY. * WIND CHILLS OF 15 TO 25 BELOW ZERO FROM LATE EVENING THROUGH WEDNESDAY MORNING. * WINDS...WEST 4 TO 7 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ065-066-071-072-080545- /O.EXA.KMKX.WC.Y.0004.000000T0000Z-140108T1800Z/ WAUKESHA-MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...WAUKESHA...BROOKFIELD...MILWAUKEE... RACINE...KENOSHA 342 PM CST TUE JAN 7 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST WEDNESDAY. * WIND CHILLS OF 15 TO 25 BELOW ZERO THROUGH WEDNESDAY MORNING. * WINDS...WEST 5 TO 15 MPH DIMINISHING TO 5 TO 10 MPH AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ046-047-051-052-058>060-080545- /O.CON.KMKX.WC.Y.0004.000000T0000Z-140108T1800Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON- OZAUKEE- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BEAVER DAM...WEST BEND...PORT WASHINGTON 342 PM CST TUE JAN 7 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY. * WIND CHILLS OF 15 TO 25 BELOW ZERO THROUGH WEDNESDAY MORNING. WIND CHILLS WILL APPROACH 30 BELOW TOWARD SHEBOYGAN EARLY WEDNESDAY MORNING. * WINDS...WEST 5 TO 15 MPH DIMINISHING TO 5 TO 10 MPH AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MRC
376 WWUS43 KMKX 080312 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 912 PM CST TUE JAN 7 2014 ...COLD CONDITIONS AGAIN TONIGHT... .WITH CLEAR SKIES AND LIGHT WINDS OVERNIGHT...TEMPERATURES WILL DROP INTO THE NEGATIVE SINGLE DIGITS TO NEGATIVE TEENS. AT THESE TEMPERATURES...WIND CHILL VALUES WILL DROP DOWN QUICKLY WITH EVEN SMALL BURSTS OF WIND. WIND CHILLS WILL BE IN THE 15 TO 25 BELOW RANGE OVERNIGHT AND INTO WEDNESDAY MORNING. WIZ046-047-051-052-058>060-065-066-071-072-081115- /O.CON.KMKX.WC.Y.0004.000000T0000Z-140108T1800Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON- OZAUKEE-WAUKESHA-MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BEAVER DAM...WEST BEND...PORT WASHINGTON...WAUKESHA... BROOKFIELD...MILWAUKEE...RACINE...KENOSHA 912 PM CST TUE JAN 7 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY. * WIND CHILLS OF 15 TO 25 BELOW ZERO THROUGH WEDNESDAY MORNING. WIND CHILLS WILL APPROACH 30 BELOW IN PORTIONS OF FOND DU LAC AND SHEBOYGAN COUNTIES EARLY WEDNESDAY MORNING. * WINDS...WEST 5 TO 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ056-057-062>064-067>070-081115- /O.CON.KMKX.WC.Y.0004.140108T0600Z-140108T1800Z/ SAUK-COLUMBIA-IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN-ROCK-WALWORTH- INCLUDING THE CITIES OF...BARABOO...PORTAGE...WISCONSIN DELLS... DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA 912 PM CST TUE JAN 7 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY. * WIND CHILLS OF 15 TO 25 BELOW ZERO FROM LATE EVENING THROUGH WEDNESDAY MORNING. * WINDS...WEST 4 TO 7 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ REM
865 WWUS43 KMKX 080915 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 315 AM CST WED JAN 8 2014 ...COLD CONDITIONS AGAIN THIS MORNING... .WITH CLEAR SKIES AND LIGHT WINDS...TEMPERATURES WERE IN THE NEGATIVE SINGLE DIGITS TO NEGATIVE TEENS. AT THESE TEMPERATURES...WIND CHILL VALUES WILL DROP DOWN QUICKLY WITH EVEN SMALL BURSTS OF WIND. WIND CHILLS WILL BE IN THE 15 TO 25 BELOW RANGE THIS MORNING. WIZ062>072-081500- /O.EXT.KMKX.WC.Y.0004.000000T0000Z-140108T1500Z/ IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-LAFAYETTE-GREEN-ROCK- WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 315 AM CST WED JAN 8 2014 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST THIS MORNING. * WIND CHILLS OF 15 TO 25 BELOW ZERO THROUGH MID MORNING. * WINDS...WEST 4 TO 8 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ046-047-051-052-056>060-081715- /O.CON.KMKX.WC.Y.0004.000000T0000Z-140108T1800Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON 315 AM CST WED JAN 8 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILLS OF 15 TO 25 BELOW ZERO THROUGH THIS MORNING. WIND CHILLS WILL APPROACH 30 BELOW IN PORTIONS OF FOND DU LAC AND SHEBOYGAN COUNTIES EARLY THIS MORNING. * WINDS...WEST 5 TO 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ HENTZ
987 WWUS43 KMKX 081459 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 859 AM CST WED JAN 8 2014 ...COLD CONDITIONS IMPROVING... WIZ046-047-051-052-056>060-081600- /O.CAN.KMKX.WC.Y.0004.000000T0000Z-140108T1800Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON 859 AM CST WED JAN 8 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE WIND CHILL ADVISORY. CURRENT WIND CHILL VALUES ARE 5 TO 15 BELOW. TEMPERATURES AND WIND CHILLS WILL CONTINUE TO RISE THRUOGH THE DAY. $$ WIZ062>072-081600- /O.CAN.KMKX.WC.Y.0004.000000T0000Z-140108T1500Z/ IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-LAFAYETTE-GREEN-ROCK- WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 859 AM CST WED JAN 8 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE WIND CHILL ADVISORY. CURRENT WIND CHILL VALUES ARE 5 TO 15 BELOW. TEMPERATURES AND WIND CHILLS WILL CONTINUE TO RISE THRUOGH THE DAY. $$ MRC
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 7, 10:34 AM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Jan 7, 10:34 AM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1034 AM CST TUE JAN 7 2014
.UPDATE...
KEPT THE WIND CHILL WARNING GOING UNTIL NOON TODAY. MOST SITES ARE
BARELY WARMER THAN THE -35 CRITERIA...BUT WE SHOULD SEE SOME
INCREASING WIND GUSTS THROUGH LATE MORNING WITH SOME LOW LEVEL
MIXING WHICH COULD DROP ISOLATED LOCATIONS BACK BELOW CRITERIA.
EXPECTING TO LET THE WARNING EXPIRE FOR MOST AREAS AT NOON. BY THAT
TIME...MOST LOCATIONS WILL EVEN BE WARMER THAN THE -20 WIND CHILL
ADVISORY CRITERIA. THE NORTHEAST FORECAST AREA...INCLUDING FOND DU
LAC...SHEBOYGAN...OZAUKEE AND WASHINGTON COUNTIES ARE EXPECTED TO
HAVE COLDER THAN -20 WIND CHILLS THROUGH THE AFTERNOON INTO
WEDNESDAY MORNING...SO THEY WILL ROLL INTO A WIND CHILL ADVISORY.
STILL NOT SURE ABOUT WHETHER OR NOT TO PUT MILWAUKEE AND WAUKESHA
COUNTIES IN AN ADVY FOR THIS AFTERNOON - IT WOULD BE DUE TO
THE HIGHER WINDS POSSIBLE THROUGH AT LEAST EARLY AFTERNOON.
&&
.AVIATION/18Z TAFS/...
EXPECT VFR CONDITIONS TO CONTINUE THROUGH THE PERIOD WITH MID LEVEL
CLOUDS SPREADING IN FROM THE WEST. THE BITTER COLD THIS MORNING
WILL SLOWLY EASE THROUGH THE DAY. GUSTY WEST WINDS WILL DIMINISH
FROM WEST TO EAST TODAY AS A WEAK RIDGE OF HIGH PRESSURE MOVES OVER
THE UPPER MISSISSIPPI VALLEY.
&&
.PREV DISCUSSION... /ISSUED 345 AM CST TUE JAN 7 2014/
TODAY AND TONIGHT...FORECAST CONFIDENCE...HIGH
COLD MID/UPPER LEVEL TROUGH BEGINS TO LIFT NORTHEAST WITH THE
NORTHWEST UPPER FLOW BECOMING MORE WEST/NORTHWEST. 700 MB RELATIVE
HUMIDITY INCREASES BY AFTERNOON...ESPECIALLY SOUTHWEST AREAS. A
SECOND AREA OF HIGHER 700 MB RELATIVE HUMIDITY MOVES ACROSS SOUTHERN
WISCONSIN LATE TONIGHT AHEAD OF A VERY WEAK MID LEVEL SHORTWAVE. 850
MB LAYER REMAINS DRY...ALTHOUGH RELATIVE HUMIDITY INCREASES ALONG
AND SOUTH OF THE ILLINOIS BORDER. THEREFORE EXPECT SEVERAL PERIODS
OF MID LEVEL CLOUDS WITH THE MID LEVEL WARM ADVECTION.
THE CORE OF COLDEST 850 MB TEMPERATURES WILL BE EAST OF WISCONSIN
THIS MORNING WITH GRADUAL WARMING TODAY. A WEAK RIDGE OF HIGH
PRESSURE WILL MOVE INTO THE UPPER MISSISSIPPI VALLEY. AS THE
COLDEST AIR MOVES OFF AND WINDS GRADUALLY DIMINISH WITH THE WIND
CHILLS SHOULD DROP BELOW WARNING CRITERIA BY NOON TODAY. THE
NORTHEAST AREAS MAY NEED A WIND CHILL ADVISORY FOR THE REST OF THE
AFTERNOON AND EVENING ONCE THE WARNING EXPIRES.
WEDNESDAY...FORECAST CONFIDENCE...HIGH
HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH THE DAY WEDNESDAY.
SHOULD SEE MOSTLY SUNNY SKIES...WITH HIGHS A FEW DEGREES
MILDER...THOUGH STILL WELL BELOW NORMAL VALUES. LOOKS PRETTY
CHILLY AGAIN WEDNESDAY NIGHT WITH THE HIGH OVERHEAD. WILL
PROBABLY SEE LOWS FROM 0 TO 15 BELOW. WINDS WILL BE LIGHT TO
CALM...SO NOT CONCERNED ABOUT WIND CHILLS.
THURSDAY THROUGH SATURDAY...FORECAST CONFIDENCE...MEDIUM
WARM AIR ADVECTION ALOFT IS EXPECTED THURSDAY AND FRIDAY. SHOULD
THUS SEE HIGHS APPROACHING NORMAL VALUES THURSDAY AND THEN
ACTUALLY RISING ABOVE NORMALS ON FRIDAY. WENT WITH SOME LOW POPS
SOUTHEAST THURSDAY...PER THE 12Z NAM AND ECMWF BRINGING A LITTLE
LIGHT SNOW WITH A SHORTWAVE.
LOOKS LIKE A MUCH BETTER CHANCE FOR PRECIP FRIDAY AND FRIDAY
NIGHT AS A STRONGER SYSTEM ROLLS THROUGH. DECENT TIMING AGREEMENT
AMONG MODELS...SO RAISED POPS A BIT. SOMEWHAT OF A QUESTION WITH
PRECIP TYPE THOUGH...AS MILDER AIR WILL BE SURGING INTO THE AREA.
KEPT A SLIGHT CHANCE FOR FREEZING RAIN ALONG WITH RAIN/SNOW
CHANCES FRIDAY MORNING...THOUGH SFC TEMPS MAY BE RIGHT NEAR OR
SLIGHTLY ABOVE FREEZING BY THE TIME THINGS ARE SATURATED ENOUGH
FOR PRECIP. AFTER THAT...JUST LOOKS LIKE MAINLY RAIN/SNOW CHANCES
IN THE AFTERNOON AND OVERNIGHT...WITH LATEST MODELS ACTUALLY
LEANING MORE TOWARD MAINLY A COLD RAIN. A LOT OF TIME FOR THE
DETAILS TO CHANGE THOUGH.
THERE COULD BE SOME LINGERING PRECIP SATURDAY MORNING...WITH
CURRENT MODELS SUGGESTING DRY WEATHER BY AFTERNOON. LOOKS LIKE
ABOVE NORMAL HIGHS IN THE LOW TO MID 30S POSSIBLE AGAIN SATURDAY.
SUNDAY AND MONDAY...FORECAST CONFIDENCE...LOW
NOT VERY GOOD AGREEMENT AMONG MODELS BY EARLY NEXT WEEK WITH TEMPS
OR PRECIP CHANCES. WENT WITH CONSENSUS OF SOLUTIONS...RESULTING IN
A DRY SUNDAY AND A SLIGHT CHANCE FOR SNOW MONDAY. WILL LIKELY SEE
CHANGES IN THE FORECAST FOR THIS PERIOD OVER THE NEXT COUPLE DAYS
AS MODELS SETTLE ON A SOLUTION.
AVIATION/12Z TAFS/...
EXPECT VFR CONDITIONS TO CONTINUE THROUGH THE PERIOD WITH MID LEVEL
CLOUDS SPREADING IN FROM THE WEST. THE BITTER COLD THIS MORNING
WILL SLOWLY EASE THROUGH THE DAY. GUSTY WEST WINDS WILL DIMINISH
FROM WEST TO EAST TUESDAY AS A WEAK RIDGE OF HIGH PRESSURE MOVES
OVER THE UPPER MISSISSIPPI VALLEY.
MARINE...
WEAK HIGH PRESSURE WILL APPROACH THE UPPER MISSISSIPPI VALLEY. A
SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 PM CST FOR WEST WINDS
GUSTING UP TO 30 KNOTS THROUGH EARLY MORNING...AND FREQUENT 25-KNOT
GUSTS INTO EARLY AFTERNOON.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL WARNING UNTIL NOON CST TODAY FOR WIZ046-047-051-052-
056>060-062>072.
LM...SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR
LMZ643>646.
&&
UPDATE...MRC
TODAY/TONIGHT AND AVIATION/MARINE...HENTZ
WEDNESDAY THROUGH MONDAY...DDVHazardous weather outlook, Jan 7, 3:44 AM CST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 344 AM CST TUE JAN 7 2014 WIZ046-047-051-052-056>060-062>072-080945- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 344 AM CST TUE JAN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WIND CHILL WARNING REMAINS IN EFFECT FOR ALL OF SOUTHERN WISCONSIN UNTIL NOON. DANGEROUSLY COLD TEMPERATURES AND WIND CHILLS WILL PREVAIL WITH WIND CHILL TEMPERATURES OF 30 TO 45 BELOW ZERO. A WIND CHILL ADVISORY MAY BE NEEDED FOR THIS AFTERNOON AND TONIGHT...ESPECIALLY NORTH TOWARD THE FOND DU LAC AND SHEBOYGAN AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIND CHILLS MAY BE NEAR 20 BELOW IN AREAS NEAR SHEBOYGAN WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-080945- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 344 AM CST TUE JAN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR BRISK WEST WINDS INTO THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOUTH WINDS MAY REACH SMALL CRAFT ADVISORY CRITERIA FRIDAY. HENTZ WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jan 7, 8:29 AM CST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
829 AM CST TUE JAN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 AM EXTR WIND CHILL 1 SW SHEBOYGAN 43.74N 87.73W
01/07/2014 M-44 F SHEBOYGAN WI TRAINED SPOTTER
MEASURE AT 1256 ON 1-06-2014
&&
RSCHAARThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 8:46 PM CST | Small Craft Advisory | MKX | 18 hr |
Nearby
Wind Chill Advisories in Wisconsin, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.